Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz better for diarrhea compared to Kaletra?
May 24, 2004

Currently I'm on a Kaletra-based regimine and suffering from diarrhea and GI problems. Generally speaking, would a switch from Kaletra to rReyataz result in an improvement with these side effects? Also, do you know if Reyataz is less likely to cause/worsen lipoatrophy than Kaletra?

Response from Dr. Pierone

Yes, in general, Reyataz is associated with less diarrhea than Kaletra and a switch will often result in improvement in GI side effects. We don't know about lipoatrophy and Reyataz versus Kaletra. Actually, lipoatrophy (fat loss) seems to be more related to NRTI toxicity (d4T, Zerit in particular). Lipohypertrophy (extra fat deposition) seems to be more common with protease inhibitors. Reyataz does not affect cholesterol and triglycerides as much as Kaletra and seems less likely to cause diabetes. Based on this more benign metabolic impact, it is hoped that there will be a lower risk of body composition changes with this agent, but long-term studies are not yet available.



Previous
High Viral Load
Next
re: High Cortisol

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement